Alert archive / Indiana / Special Weather Statements in 2020
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jul 8, 2020, 3:08 PM EDT for Scott County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2020, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 8, 2020, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Louisville, KY
County Scott County, IN
The radar
The Louisville radar (KLVX), 86 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
557
WWUS83 KLMK 081908
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
308 PM EDT Wed Jul 8 2020
INZ077-078-081945-
Washington-Scott-
308 PM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCOTT AND
NORTHEASTERN WASHINGTON COUNTIES...
At 308 PM EDT, a strong thunderstorm was located 10 miles west of
Scottsburg and was nearly stationary.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Scottsburg, Austin, Little York and Leota.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3876 8576 3863 8583 3868 8609 3878 8607
3876 8603 3877 8602 3876 8601 3877 8598
3875 8598 3876 8596 3875 8595 3876 8594
3875 8592 3875 8590 3873 8589 3873 8588
3874 8584 3879 8581
TIME...MOT...LOC 1908Z 197DEG 7KT 3873 8595
$$
DMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 8, 12:51 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 8, 12:51 PM EDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Louisville KY 1251 PM EDT Wed Jul 8 2020 ...Updated Aviation Discussion... .Short Term...(Today and tonight) Issued at 300 AM EDT Wed Jul 8 2020 ...Another Hot/Muggy Day Today With Peak Heat Indices Around 100... ...Scattered PM Storms Capable Of Localized Flooding/Wind... The rinse/repeat forecast continues for the region today as we remain in a hot, muggy, and stormy pattern. Before we get to those details, wanted to address the ongoing cluster of convection and fog potential toward dawn. Continuing to see new storms fire as the outflow boundary pushes steadily westward. The cluster of storms has been producing some gusty conditions and likely some localized sub- severe mini microbursts with the taller cores. In addition, locally heavy rainfall has occurred. Luckily, there appears to be just enough propagation to avoid any major flood concerns/training. Will keep an eye on these as necessary through dawn, but overall think things might finally dissipate before then. Expect some patchy fog is again possible toward dawn, but a lot is dependent on the variable sky cover and chaotic outflow boundaries not mixing any one location out. Temperatures are expected to once again surge toward the low to mid 90s this afternoon, along with high dew points in the low 70s. This is expected to yield peak heat indices north of 100 degrees for a few locations mainly west of I-65 and north of I-64. Given that similar values are expected tomorrow for generally the same areas, will go with an SPS to highlight the uncomfortable conditions. Once again, storms are expected to fire around 2-3 PM EDT today, lasting into the evening, and possibly the overnight. No real change to the atmosphere as we will continue to see strongly unstable MU CAPE values around 2000-3000 J/KG, high precipitable water values around 1.7" - 2" through the column, and virtually no deep layer shear. This will once again result in strong storms capable of localized gusty winds, isolated flash flooding concerns, and plenty of lightning. The strongest cells may require a few severe warnings for damaging microburst potential, and any training/stationary cells could certainly prompt a few Flash Flood Warnings as we've seen at times over the past several days. Overall, not any notable triggers to speak of so development and coverage will be pretty random and reliant on small scale boundaries/differential heating. If there is any one area in favor over the others, it would be west of I-65 and north of I-64 where current HRRR has the best coverage. Will keep isolated wording in overnight into Thursday to account for a few random nocturnal storms that we've seen the past couple of nights. Otherwise, expect patchy fog potential and lows once again in the low to mid 70s in most spots. .Long Term...(Thursday through Tuesday) Issued at 300 AM EDT Wed Jul 8 2020 As a surface and upper low pressure storm system create impacts along the North Carolina and Virgina coastal areas Wed night and Thu, the weather pattern will be much more benign to its west over the OH Valley. In our area, Thu will be another hot, humid day with seemingly random isolated convection Thu afternoon and night, forced by any small scale low-level convergence zones/outflow boundaries. As is typical in this regime, a couple spots may get deluged with brief torrential wind and gusty surface winds, while nearby locations stay rain-free. Expect another hot day with afternoon highs in the lower-mid 90s with max heat indices topping out around or just above 100 over the north/west half of the forecast area. Blended model guidance continues to advertise the approach of a mid- level trough axis aloft late Thu night and Fri across the OH Valley. Scattered convection should occur along and ahead of the trough axis and associated surface trough Thu night (even overnight when air mass instability will still exist) and Fri. Very warm and humid conditions will continue Fri as well. As this trough axis passes by and we wait the approach of the next shortwave, the weather should become a little less active on Sat. Model soundings do indicate some instability Sat afternoon, but with the presence of a potentially capping subsidence inversion aloft. The model blend still cranks out some POPs Sat (especially east- central KY) due to possible isolated cells, but Sat should be dry for a good part of the area. By Sun, models agree on the next digging shortwave to affect the Great Lakes and OH Valley, but differ on intensity. Either way, with an unstable air mass particularly Sun afternoon, scattered storms should prevail over the OH Valley. Storm morphology is difficult to determine at this time, but if the stronger solution verifies, then some stronger multi-clustered cells could occur. By early next week assuming the trough aloft progresses far enough to our east (as currently depicted), drier air should march SE across the OH Valley, especially Tue. Looking well ahead to late next week into the following weekend, a very stubborn, stout expansive west-to-east ridge aloft should hold firm from the SW U.S. to SE U.S. and TN Valley. North of the ridge, fast westerly flow across the northern third of the U.S. has repeated MCS activity written all over it for the parts of the central/northern Plains into the Great Lakes. As far as the OH Valley goes, one of two things could occur. First, if the ridge breaks down a bit on its eastern flank, then parts of the OH Valley could become vulnerable to storm activity as well. Or, as some guidance suggests, the ridge could amplify farther N and E across the OH Valley making for a dry heat wave late next week and weekend. Stay tuned. && .Aviation...(18Z TAF Issuance) Issued at 1251 PM EDT Wed Jul 8 2020 No significant changes in the air mass so no significant changes in the forecast for this TAF package. Another hot and muggy afternoon today with scattered storms. Coverage will be a little better today than yesterday but many locations will still stay dry. Spots that do receive a storm may experience gusty winds and very heavy downpours. Also bear in mind that gusty winds will extend outward from the main cell on radar. Tonight will be muggy and still. Isolated thunderstorms will be possible, similar to last night, but coverage and confidence are too low for anything in the TAFs at this point. Went with persistence for the early morning visibility forecast. Another hot and muggy day tomorrow with scattered afternoon thunderstorm development. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...BJS Long Term...TWF Aviation...13
Hazardous weather outlook, Jul 8, 12:52 PM EDT, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1252 PM EDT Wed Jul 8 2020 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091700- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1252 PM EDT Wed Jul 8 2020 /1152 AM CDT Wed Jul 8 2020/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...This Afternoon and Tonight. Another hot and humid afternoon will lead to peak heat indices around 100 degrees. Use caution if working outdoors, wear light and loose clothing, and drink plenty of water. Scattered thunderstorms are expected again this afternoon and evening with frequent lightning, heavy rainfall, and gusty winds. The strongest storms may produce localized flash flooding and isolated instances of damaging wind. A few instances of hail may also be possible. Isolated storms will be possible overnight as well. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated thunderstorms are expected again Thursday, with a better storm chance Friday as weak low pressure affects the lower Ohio Valley. Another weather system will cause another round of scattered thunderstorms on Sunday. Expect heavy rainfall that could lead to localized flooding, brief strong wind gusts, and frequent lightning at times. Maximum heat indices will continue to reach around 100 for many locations Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters should report any instances of flooding or wind damage to the National Weather Service throughout the week. 13
In the hours before
Special weather statement, Jul 8, 2:06 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Louisville KY
206 PM EDT Wed Jul 8 2020
INZ076-077-084-090-081830-
Crawford-Orange-Washington-Harrison-
206 PM EDT Wed Jul 8 2020
...A LINE OF STRONG THUNDERSTORMS AFFECTING NORTHWESTERN
HARRISON...CRAWFORD...ORANGE...AND WESTERN WASHINGTON COUNTIES...
At 205 PM EDT, radar indicated strong thunderstorms from 11 miles
northwest of Salem to 11 miles southeast of Paoli to near English.
The storms are nearly stationary.
Winds in excess of 45 mph and pea size hail are possible with these
storms.
Locations impacted include...
Salem, Paoli, English, Carefree Town, Orleans, Stampers Creek,
Marengo, Milltown, Orangeville, and Campbellsburg.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3849 8607 3822 8634 3831 8666 3869 8654
3869 8631 3873 8631 3874 8629 3877 8628
3877 8626 3876 8625 3878 8623 3877 8622
3878 8621 3877 8621 3878 8618 3876 8613
3877 8610 3878 8609
TIME...MOT...LOC 1805Z 353DEG 3KT 3871 8626 3846 8630 3833 8652
13Special weather statement, Jul 8, 2:27 PM EDT, 41 minutes before
Special Weather Statement National Weather Service Louisville KY 227 PM EDT Wed Jul 8 2020 INZ076-084-081900- Crawford-Orange- 227 PM EDT Wed Jul 8 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CRAWFORD AND SOUTHWESTERN ORANGE COUNTIES... At 227 PM EDT, a strong thunderstorm was located near English and is nearly stationary. Wind gusts up to 50 mph and penny size hail are possible with this storm. Locations impacted include... English, Riceville, Wickliffe, Ethel, Grantsburg, Temple, Fargo, Taswell, Bacon and Eckerty. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3827 8644 3829 8668 3848 8663 3842 8637 TIME...MOT...LOC 1827Z 197DEG 7KT 3837 8654 DM
Special weather statement, Jul 8, 2:29 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Louisville KY
229 PM EDT Wed Jul 8 2020
INZ076-077-081900-
Orange-Washington-
229 PM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORANGE AND
NORTHWESTERN WASHINGTON COUNTIES...
At 229 PM EDT, a strong thunderstorm was located 9 miles northwest of
Salem and is nearly stationary.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Salem, Campbellsburg, Saltillo, Bromer, Kossuth, Mckinley, Smedley,
Rush Creek Valley, Claysville and Hitchcock.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3876 8603 3877 8602 3876 8601 3863 8608
3856 8615 3859 8639 3869 8636 3869 8631
3873 8631 3874 8629 3877 8628 3876 8625
3878 8623 3877 8622 3878 8621 3878 8618
3876 8613 3877 8610 3878 8610 3878 8609
TIME...MOT...LOC 1829Z 197DEG 7KT 3871 8621
DMSpecial weather statement, Jul 8, 2:59 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Louisville KY
259 PM EDT Wed Jul 8 2020
INZ083-081930-
Dubois-
259 PM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUBOIS COUNTY...
At 259 PM EDT, a strong thunderstorm was located near Jasper and was
nearly stationary.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Jasper, Dubois, Celestine, Thales, Maltersville, Dubois Crossroads,
Kellerville, Crystal and Haysville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3850 8697 3850 8696 3849 8695 3851 8693
3850 8691 3850 8687 3851 8685 3853 8683
3852 8672 3834 8678 3834 8698
TIME...MOT...LOC 1859Z 197DEG 7KT 3844 8687
DMSpecial weather statement, Jul 8, 3:05 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
205 PM CDT Wed Jul 8 2020
INZ089-081930-
Perry-
205 PM CDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PERRY COUNTY...
At 205 PM CDT, a strong thunderstorm was located 11 miles northeast
of Tell City and was nearly stationary.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Mount Pleasant, Leopold, Ranger, Sassafras, Bristow, Oriole, Celina,
Apalona, Terry and Gatchel.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3812 8680 3814 8681 3816 8680 3817 8680
3819 8670 3820 8646 3810 8648 3800 8672
3801 8678 3803 8678 3803 8677 3804 8679
3806 8677 3808 8678 3810 8677 3812 8681
TIME...MOT...LOC 1905Z 197DEG 7KT 3811 8669
DMSpecial weather statement, Jul 8, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
308 PM EDT Wed Jul 8 2020
INZ077-078-081945-
Washington-Scott-
308 PM EDT Wed Jul 8 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCOTT AND
NORTHEASTERN WASHINGTON COUNTIES...
At 308 PM EDT, a strong thunderstorm was located 10 miles west of
Scottsburg and was nearly stationary.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Scottsburg, Austin, Little York and Leota.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3876 8576 3863 8583 3868 8609 3878 8607
3876 8603 3877 8602 3876 8601 3877 8598
3875 8598 3876 8596 3875 8595 3876 8594
3875 8592 3875 8590 3873 8589 3873 8588
3874 8584 3879 8581
TIME...MOT...LOC 1908Z 197DEG 7KT 3873 8595
DMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:16 PM EDT | Special Weather Statement | LMK | Mercer | 14 min |
| Jul 7, 10:31 PM EDT | Special Weather Statement | LMK | Anderson | 29 min |
| Jul 7, 11:37 PM EDT | Special Weather Statement | LMK | Washington | 23 min |
| Jul 8, 12:11 AM EDT | Special Weather Statement | LMK | Spencer | 34 min |
| Jul 8, 1:36 PM EDT | Special Weather Statement | LMK | Ohio | 24 min |
| Jul 8, 1:44 PM EDT | Special Weather Statement | LMK | Woodford | 31 min |
| Jul 8, 1:54 PM EDT | Special Weather Statement | LMK | Ohio | 36 min |
| Jul 8, 2:01 PM EDT | Special Weather Statement | LMK | Franklin | 29 min |
| Jul 8, 2:14 PM EDT | Areal Flood Advisory | LMK | Grayson, Ohio | 2 hr |
| Jul 8, 3:11 PM EDT | Special Weather Statement | LMK | Logan | 19 min |
| Jul 8, 3:30 PM EDT | Special Weather Statement | LMK | Meade | 30 min |
| Jul 8, 3:42 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 33 min |
| Jul 8, 3:49 PM EDT | Special Weather Statement | LMK | Oldham | 26 min |
| Jul 8, 4:01 PM EDT | Flash Flood Warning | LMK | Jefferson, Oldham | 2 hr |
| Jul 8, 4:02 PM EDT | Areal Flood Advisory | LMK | Meade | 118 min |
| Jul 8, 4:12 PM EDT | Special Weather Statement | LMK | Oldham | 33 min |
| Jul 8, 4:16 PM EDT | Special Weather Statement | LMK | Trimble | 29 min |
| Jul 8, 4:40 PM EDT | Special Weather Statement | LMK | Trimble | 35 min |
| Jul 8, 4:42 PM EDT | Areal Flood Advisory | LMK | Trimble | 2 hr |
| Jul 8, 4:52 PM EDT | Flash Flood Warning | LMK | Trimble | 3 hr |
| Jul 8, 5:21 PM EDT | Special Weather Statement | LMK | Allen | 24 min |
| Jul 8, 5:36 PM EDT | Special Weather Statement | LMK | Green | 24 min |
| Jul 8, 6:09 PM EDT | Special Weather Statement | LMK | Adair, Green, Hart, Larue, Marion, Taylor | 51 min |
| Jul 8, 6:59 PM EDT | Special Weather Statement | LMK | Adair, Green, Hart, Larue, Marion, Metcalfe and 1 more | 61 min |
| Jul 8, 7:32 PM EDT | Special Weather Statement | LMK | Casey | 28 min |
| Jul 8, 12:22 AM EDT | Special Weather Statement | LMK | Floyd | 38 min |
| Jul 8, 12:47 AM EDT | Special Weather Statement | LMK | Washington | 28 min |
| Jul 8, 12:58 AM EDT | Areal Flood Advisory | LMK | Clark, Washington | 62 min |
| Jul 8, 1:20 PM EDT | Special Weather Statement | LMK | Harrison | 25 min |
| Jul 8, 2:06 PM EDT | Special Weather Statement | LMK | Crawford, Orange, Washington | 24 min |
| Jul 8, 2:27 PM EDT | Special Weather Statement | LMK | Crawford | 33 min |
| Jul 8, 2:29 PM EDT | Special Weather Statement | LMK | Washington | 31 min |
| Jul 8, 2:32 PM EDT | Areal Flood Advisory | LMK | Crawford, Orange, Washington | 3 hr |
| Jul 8, 2:34 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Orange, Perry | 26 min |
| Jul 8, 2:59 PM EDT | Special Weather Statement | LMK | Dubois | 31 min |
| Jul 8, 3:05 PM EDT | Special Weather Statement | LMK | Perry | 25 min |
| Jul 8, 3:24 PM EDT | Special Weather Statement | LMK | Dubois | 36 min |
| Jul 8, 3:34 PM EDT | Areal Flood Advisory | LMK | Perry | 116 min |
| Jul 8, 5:30 PM EDT | Special Weather Statement | LMK | Jefferson | 30 min |
| Jul 8, 5:33 PM EDT | Areal Flood Advisory | LMK | Jefferson | 117 min |
Nearby
Special Weather Statements in Indiana, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.